Georgia, 2013

Damaging Winds in Georgia, January 30, 2013

January 30, 2013 · NWS CHS · 6 events in 5 counties and zones

A strong southerly flow developed within the warm sector ahead of a potent cold front. Wind gusts reached as high as 40-50 mph across parts of the area due to strong gradient winds well in advance of the cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A strong southerly flow developed within the warm sector ahead of a potent cold front. Wind gusts reached as high as 40-50 mph across parts of the area due to strong gradient winds well in advance of the cold front. A line of low topped convection with little to no lightning entered western portions of the forecast area shortly after 8 pm and moved off the coast by midnight, quickly followed by the cold front itself. Strong dynamical forcing accompanied the front, but surface based instability was near zero most of the evening. The low topped convection was supported by 0-6 km shear values of 60-80 kt along with favorable upper level divergence from a 150 kt jet. Mid level lapse rates were poor throughout the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jan 30, 7:37 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Jan 30, 7:37 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EST WED JAN 30 2013

...POTENTIAL FOR SEVERE WEATHER AND STRONG WINDS CONTINUE...

.SYNOPSIS...
BREEZY CONDITIONS WILL REMAIN OVER THE AREA BEFORE A COLD FRONT
PUSHES THROUGH THE REGION TONIGHT. HIGH PRESSURE WILL BRIEFLY BUILD
INTO THE REGION THURSDAY BEFORE A DRY COLD FRONT CROSSES ON
FRIDAY. MORE HIGH PRESSURE WILL MOVE IN FOR THE WEEKEND AND WILL
LINGER INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A STRONG SOUTHERLY FLOW PERSISTS WITHIN THE WARM SECTOR AHEAD OF A
COLD FRONT APPROACHING FROM THE WEST. VERY IMPRESSIVE WIND FIELDS
ALOFT WILL CONTINUE TO MIX TO THE SURFACE THROUGH MUCH OF THIS
EVENING...WITH GUSTS UPWARDS OF 30-35 MPH EXPECTED TO PERSIST.
ALTHOUGH WINDS WILL LIKELY REMAIN JUST SHY OF WIND ADVISORY
CRITERIA...WILL LEAVE THE ADVISORY IN EFFECT UNTIL THE FRONT
PASSES GIVEN THE POTENTIAL FOR HIGHER GUSTS TO REDEVELOP AS MIXING
DEEPENS AHEAD OF THE FRONT.

A LINE OF CONVECTION WILL ENTER FAR WESTERN PORTIONS OF THE
FORECAST AREA SHORTLY AFTER 8 PM...THEN PROGRESS TOWARD THE COAST
THROUGH THE REST OF THE EVENING BEFORE PUSHING OFFSHORE DURING THE
EARLY OVERNIGHT HOURS. OTHER THAN INCREASING POPS TO 90-100
PERCENT...THE TIMING OF THE PRECIPITATION IN THE PREVIOUS
FORECAST WAS ON TRACK. STRONG DYNAMICAL FORCING WILL ACCOMPANY
THE FRONT AS CROSSES THE AREA. 0-6 KM SHEAR BETWEEN 60-80 KNOTS
ALONG WITH FAVORABLE UPPER LVL DIVERGENCE FROM A 150 KT JET AND
LIFT FROM A 70-90 KT LOW LVL JET OVER THE SOUTHEAST...SUGGESTS THE
POSSIBILITY OF STRONG WINDS WITH ANY CONVECTIVE ACTIVITY ALONG OR
NEAR THE ADVANCING COLD FRONT BEFORE MIDNIGHT. HOWEVER...THE MAIN
QUESTION FOR SEVERE WEATHER OVER THE REGION WILL BE IF THERE IS
SUFFICIENT INSTABILITY TO SUPPORT STRONGER CONVECTION.

MID LEVEL LAPSE RATES WILL LIKELY REMAIN POOR FOR STRONG CONVECTION...THUS
CHANCES OF SEVERE WEATHER WILL BE LARGELY DEPENDENT ON LOW LEVEL
INSTABILITY. UPSTREAM...LOW LEVEL INSTABILITY IS RATHER MEAGER...WITH
MUCAPES LESS THAN 250 J/KG. HOWEVER...THIS HAS BEEN SUFFICIENT TO
PRODUCE A LARGE SWATCH OF SEVERE WEATHER TO THE WEST. THERE WILL BE A
THREAT OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS
AND POSSIBLY AN ISOLATED TORNADO OVER THE AREA THROUGH ABOUT
MIDNIGHT...WITH THE GREATEST CHANCES WELL INLAND WHERE A TORNADO
WATCH IS IN EFFECT UNTIL 1 AM. HOWEVER...GIVEN THE TIMING OF THE
FRONT...THE GENERAL CONSENSUS IS THAT LOW LEVEL INSTABILITY WILL
DECREASE SUBSTANTIALLY WITH DIURNAL HEAT LOSS THIS EVENING WELL
BEFORE THE FRONT REACHES THE COAST. WITH THIS IN MIND...WE DO NOT
ANTICIPATE A WIDESPREAD SEVERE WEATHER EVENT OVER THE FORECAST
AREA...ESPECIALLY CLOSER TO THE COAST. ONCE THE COLD FRONT SWEEPS
THROUGH THE AREA AROUND OR SHORTLY AFTER MIDNIGHT...THE THREAT OF
ANY SEVERE WEATHER WILL END. MOST AREAS SHOULD SEE PRECIP FOR
ROUGHLY A 1-2 HOUR PERIOD AS THE FRONT ADVANCES QUICKLY EAST.

TEMPERATURES COULD RISE A FEW DEGREES JUST AHEAD OF THE FRONT WITH
THE STRONG WARM AIR ADVECTION. THEN...COOL AND DRY HIGH PRESSURE WILL
FOLLOW BEHIND THE FRONT AFTER MIDNIGHT THROUGH THURSDAY MORNING.
OVERNIGHT LOWS WILL RANGE IN THE MID 40S INLAND TO LOW 50S ALONG
THE COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY AND THURSDAY NIGHT...THE EASTERN CONUS WILL REMAIN UNDER
THE INFLUENCE OF THE LONGWAVE TROUGH ALOFT AS THE COLD FRONT PUSHES
WELL OFFSHORE. HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL
ATTEMPT TO NOSE IN FROM THE SOUTHWEST DURING THE DAY BUT WILL
EVENTUALLY BE THWARTED BY A FAST MOVING COLD FRONT APPROACHING FROM
THE NORTHWEST. DEEP DRY AIR WILL MOVE IN THROUGH THE DAY LEAVING
SKIES SUNNY. GOOD COLD ADVECTION AND ELEVATED LOW LEVEL FLOW WILL
RESULT IN ANOTHER BREEZY DAY WITH GUSTS IN THE 25 MPH RANGE LATE
MORNING THROUGH THE AFTERNOON. TEMPS WILL BE MUCH COOLER WITH HIGHS
STRUGGLING TO REACH THE UPPER 50S AND LOWS FALLING INTO THE LOW TO
MID 30S.

FRIDAY THROUGH SATURDAY...THE LARGER SCALE LONGWAVE TROUGH WILL
CONTINUE OVER THE EASTERN CONUS WITH THE PRIMARY SHORTWAVE PASSING
BY TO THE NORTH ON FRIDAY. A DRY COLD FRONT WILL QUICKLY MOVE ACROSS
THE FORECAST AREA EARLY FRIDAY AND A LARGE AREA OF HIGH PRESSURE
WILL QUICKLY BUILD IN THROUGH SATURDAY. THE FRIDAY COLD FRONT WILL
BRING A REINFORCING SHOT OF COOL AIR RESULTING IN TEMPS IN THE UPPER
50S TO NEAR 60 EACH DAY. FRIDAY NIGHT WILL BE COLD AS GOOD
RADIATIONAL COOLING CONDITIONS SET UP...RESULTING IN LOWS IN THE MID
TO UPPER 20S AWAY FROM THE BEACHES. WITH THE PASSAGE OF THE FRONT ON
FRIDAY ANOTHER BREEZY LATE MORNING/AFTERNOON PERIOD IS EXPECTED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL QUICKLY REBUILD BEHIND A DEPARTING SHORTWAVE
AND WEAK FRONT LATE SATURDAY INTO SUNDAY...THEN STEADILY SHIFT INTO
THE ATLANTIC BY MONDAY. YET ANOTHER SHORTWAVE WILL SLIP EASTWARD
WITHIN RATHER PROGRESSIVE FLOW ALOFT LATE MONDAY INTO
TUESDAY. THE ASSOCIATED WAVE OF LOW PRESSURE AND FRONT WILL LACK A
TAP INTO DEEP MOISTURE...THUS RAIN CHANCES WILL REMAIN BELOW 15
PERCENT. SINCE HIGH PRESSURE IS EXPECTED TO FOLLOW BEHIND THESE
FEATURES FOR MID WEEK...DRY WEATHER APPEARS LIKELY THROUGH THE
EXTENDED PERIOD. HIGH TEMPERATURES WILL REACH THE LOWER 60S EACH
AFTERNOON...WITH LOWS FALLING INTO THE UPPER 30S TO AROUND 40
DEGREES.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A BAND OF SHOWERS WILL PASS THROUGH THE TERMINALS LATE THIS
EVENING AHEAD OF A WELL DEFINED FRONTAL PASSAGE WHICH SHOULD OCCUR
BETWEEN 05Z-07Z. THERE MAY BE A BRIEF PERIOD OF MVFR CONDITIONS
WITH THE PRE-FRONTAL SHOWERS BUT WE THINK THE MAIN STORY TONIGHT
WILL CONTINUE TO BE THE STRENGTH OF THE SURFACE WINDS. VERY STRONG
LOW LEVEL WIND FIELDS WILL MAINTAIN GUSTS OF 30-35 KT AT KCHS AND 25-30
KT AT KSAV THROUGH THIS EVENING. ONCE THE FRONT MOVES
THROUGH...WINDS ALOFT WILL DIMINISH BUT STRONG COLD AIR ADVECTION
WILL KEEP GUSTS AS HIGH AS 25-30 KT AT TIMES THROUGH MUCH OF
THURSDAY. DESPITE THE STRONG GUSTS AT THE SURFACE...A BRIEF PERIOD OF LOW
LEVEL WIND SHEAR HAS BEEN ADDED TO THE KCHS TAF FROM 03-07Z WITH
WINDS AT 2K FT OVER SOUTHEAST SOUTH CAROLINA EXPECTED TO INCREASE
TO AROUND 60 KT.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
CONDITIONS WILL DETERIORATE THIS EVENING AS A COLD FRONT DRAWS
CLOSER TO THE AREA AND THE PRESSURE GRADIENT STRENGTHENS OVER ALL
COASTAL WATERS. A COMPLEX MARINE FORECAST SCENARIO REMAINS THROUGH
TONIGHT WITH A COOL SHELF WATERS ALONG THE SOUTHEAST COAST. WINDS
WILL HAVE A TOUGH TIME MIXING DOWN WHERE SEA SURFACE TEMPS ARE IN
THE MID 50S BUT WILL HAVE AN EASIER TIME MIXING CLOSER TO THE GULF
STREAM WELL OFF THE GEORGIA COAST.

WITH THIS IN MIND...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR
NEARSHORE WATERS SOUTH OF CHARLESTON AND INTO SOUTHEAST GEORGIA.
THERE IS CONCERN ALONG THE LAND/SEA INTERFACE AND THE INTRACOASTAL
WATERS IN SOUTH CAROLINA THIS EVENING...THUS HAVE MAINTAINED GALE
WARNINGS FOR THE HARBOR AND THE CHARLESTON COUNTY WATERS. A GALE
WARNING WILL ALSO REMAIN IN EFFECT FOR WATERS BEYOND 20 NM IN
GEORGIA. WINDS WILL CONTINUE TO INCREASE THROUGH THIS EVENING AS
1000 MB GEOSTROPHIC FLOW IS MAXIMIZED IN THE 50-55 KT RANGE. PERIODS
OF 35 KT WINDS ARE ANTICIPATED WHERE THE GALE WARNING IS IN EFFECT TONIGHT.
SEAS SHOULD BUILD TO 7-10 FT THROUGH TONIGHT...HIGHEST BEYOND 20 NM
OFF THE GEORGIA COAST. A PERIOD OF SHOWERS AND/OR THUNDERSTORMS
ARE POSSIBLE WITH A COLD FRONT PUSHING OVER THE WATERS LATE
TONIGHT. SOUTHERLY WINDS WILL THEN VEER AND BECOME WESTERLY AS A
COLD FRONT MOVES WELL INTO THE WESTERN ATLANTIC.

THURSDAY THROUGH MONDAY...MARINE CONDITIONS WILL REMAIN QUITE NASTY
IN THE WAKE OF THE DEPARTING COLD FRONT THROUGH MUCH OF THE DAY ON
THURSDAY. ALTHOUGH GUSTS TO GALE FORCE WILL LIKELY BE OVER...SOLID
SMALL CRAFT ADVISORY CRITERIA WILL CONTINUE FOR ALL WATERS.
CONDITIONS WILL REMAIN ELEVATED NEAR SMALL CRAFT ADVISORY CRITERIA
THROUGH THURSDAY NIGHT BEFORE ANOTHER SURGE LATE THURSDAY
NIGHT/FRIDAY MORNING ASSOCIATED WITH A PASSING COLD FRONT. HIGH
PRESSURE WILL THEN BUILD DURING THE EARLY WEEKEND AND ALLOW
CONDITIONS TO FALL BELOW CRITERIA SATURDAY. YET ANOTHER DRY FRONT
COULD SUPPORT A BRIEF SURGE IN OFFSHORE FLOW SUNDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR GAZ087-088-099>101-
     114>119-137>141.
SC...WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR SCZ040-042>045-
     047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EST THURSDAY FOR AMZ352-354.
     GALE WARNING UNTIL 4 AM EST THURSDAY FOR AMZ330-350.
     GALE WARNING UNTIL 7 AM EST THURSDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...DPB/JAQ
SHORT TERM...BSH
LONG TERM...79
AVIATION...JAQ/BSH
MARINE...JAQ/DPB/BSH
Hazardous weather outlook, Jan 30, 8:08 PM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EST WED JAN 30 2013

GAZ087-088-099-100-114-115-SCZ040-010115-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
808 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...
...TORNADO WATCH 23 IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ101-116>119-137>141-SCZ042>045-047>052-010115-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
808 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE WEATHER...A STRONG COLD FRONT WILL RACE ACROSS SOUTHERN
SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS EVENING THROUGH EARLY
TONIGHT. A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL ACCOMPANY
THE FRONT...RESULTING IN THE RISK OF DAMAGING WIND GUSTS. THE
HIGHEST RISK OF SEVERE WEATHER IS EXPECTED TO OCCUR BETWEEN 7 PM
AND 2 AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ352-354-010115-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
808 PM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE WEATHER...A STRONG COLD FRONT WILL PUSH OFF THE COAST
TONIGHT. A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL
ACCOMPANY THE FRONT...RESULTING IN THE RISK OF LOCALIZED WIND
GUSTS EXCEEDING 50 KNOTS. THE WINDOW FOR THE STRONGEST WINDS WILL
BE A FEW HOURS AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-010115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
808 PM EST WED JAN 30 2013

...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE WEATHER...A STRONG COLD FRONT WILL PUSH OFF THE COAST
TONIGHT. A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL
ACCOMPANY THE FRONT...RESULTING IN THE RISK OF LOCALIZED WIND
GUSTS EXCEEDING 50 KNOTS. THE WINDOW FOR THE STRONGEST WINDS WILL
BE A FEW HOURS AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-010115-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
808 PM EST WED JAN 30 2013

...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE WEATHER...A STRONG COLD FRONT WILL PUSH OFF THE COAST
TONIGHT. A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL
ACCOMPANY THE FRONT...RESULTING IN THE RISK OF LOCALIZED WIND
GUSTS EXCEEDING 50 KNOTS. THE WINDOW FOR THE STRONGEST WINDS WILL
BE A FEW HOURS AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The radar

The Charleston,SC radar (KCLX), 96 km away, was scanning. The volume nearest the first event began at 01:41 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Candler

When
January 30, 8:41 PM EST to 8:43 PM EST
Where
Candler County, 3.5 mi W of Pulaski
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
32.380, -82.010

Candler County 911 Center reported a tree down on Lake Church Road.

Thunderstorm Wind, Bulloch

When
January 30, 9:03 PM EST to 9:05 PM EST
Where
Bulloch County, Statesboro
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.450, -81.780

Bulloch County 911 Center reported at least 3 trees down in Statesboro.

Thunderstorm Wind, Evans

When
January 30, 9:06 PM EST to 9:08 PM EST
Where
Evans County, 1.17 mi W of Daisy
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.150, -81.850

Evans County 911 Center reported a large trampoline had blown from back yard onto Highway 280.

Thunderstorm Wind, Effingham

When
January 30, 9:28 PM EST to 9:30 PM EST
Where
Effingham County, 2.23 mi NW of Tusculum
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Broadcast Media
Coordinates
32.420, -81.450

Broadcast Media reported trees and power lines down near the Griffin Lakes area.

Thunderstorm Wind, Long

When
January 30, 9:38 PM EST to 9:40 PM EST
Where
Long County, 0.91 mi NW of Bayview
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
31.710, -81.740

HAM Radio operator relayed a report from the Long County Fire Department of a tree down on a car. No injuries reported.

Thunderstorm Wind, Long

When
January 30, 9:38 PM EST to 9:40 PM EST
Where
Long County, 1.36 mi WNW of Bayview
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
31.710, -81.750

HAM Radio operator relayed a report from the Long County Fire Department of a tree down across the road from the Family Dollar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, January 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 431632, 431631, 431634, 431633, 431635, 431636.